Body aches and sinus infection - are they related?
Treated for sinus infection with augmentin (10 days) and now two rounds of azithromyicin. Feeling "okay" but not better. Severe sinus infection had diminished but I still feel "not right".In middle of first round of azithromyicin I began to experience achey joints (hips and knees) stiff spine (but no developing meningitis-which I have had twice), mild head ache and my arthritis seems worse (in my hands-more achiness, even pain). I still have sinus pressure/pain and some post nasal drip. My stomach has been mildly upset with some nausea with the antibiotic therapy...but the rest?
It sounds to me likely you likely have a bad viral infection, possibly the flu. True bacterial sinus infections almost always get better within 2 days of starting an antibiotic course. You have had three courses of appropriate antibiotics for a bacterial sinus infection without compete relief. If you really had a bacterial sinus infection you would be better by now. This tells me that you almost certainly did not have one and that your infection is viral that does not get better with antibiotics. The symptoms of achy joints, mild headache, post nasal drip, sinus pain, and mild upset stomach are classic for a nasty viral syndrome. Some cases of the flu can cause this combination or sometimes a really bad upper respiratory tract infection. Unfortunately, there is no cure so you will probably have to wait it out. I suggest that you schedule an appointment with your primary care physician to discuss this issue further. Make sure to be ready to describe your symptoms in detail to your doctor. There are medications that your doctor can prescribe you that can really help with your symptoms and make it so you can function during the day while you fight this infection. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.